MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number UNK_SOUNDSTAR
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
Initially the adverse event was assessed and reported under the ablation catheter ¿thermocool® smart touch® sf bi-directional navigation catheter¿.However, additional information was received on 22-may-2024 stating that event was likely caused by maneuvering the soundstar® eco diagnostic ultrasound catheter and occurred during the mapping phase.Therefore, this event was reassessed as mdr reportable under the soundstar® eco diagnostic ultrasound catheter and the octaray mapping catheter.The awareness date for the reportable soundstar® eco diagnostic ultrasound catheter and an octaray mapping catheter is 22-may-2024.The thermocool® smart touch® sf bi-directional navigation catheter¿ was reassessed to a not reportable concomitant product.It was reported that a patient underwent an atrial flutter left (l-afl) ablation with a soundstar® eco diagnostic ultrasound catheter and an octaray mapping catheter and the patient experienced a pericardial effusion that required pericardiocentesis.After mapping in the right atrium with the octaray mapping catheter, a transseptal procedure was performed.The vizigo sheath and octaray mapping catheter went into the left atrium to map.The octaray mapping catheter was switched with the thermocool® smart touch® sf bi-directional navigation catheter.Before any radio frequency (rf) delivery, a large effusion under the right ventricle was noticed on the intracardiac echo (non-bwi ice catheter).The physician began ablating in the left atrium, monitoring the effusion for ten minutes.It continued to grow, so the ablation was stopped, protamine was given to reverse heparin effect.The patient's blood pressure dropped from 120 to 80 systolic, supported by norepinephrine from anesthesia.A pericardiocentesis was performed and 500 ml of fluid was removed.The patient's blood pressure stabilized and ice images prior to catheter removal, as well as transthoracic echo images, revealed no residual effusion.The drain was removed prior to patient transport to the critical care unit (ccu) for observation.Additional information was received on 22-may-2024.The physician believes the cause of this adverse event was likely maneuvering of the soundstar in the right ventricle.Transseptal puncture was performed with the baylis nreg needle.No ablation was performed prior to noting the pericardial effusion.No evidence of steam pop.It occurred during the mapping phase.Patient improved but was in critical care unit.Other relevant history includes low ef (ejection fraction) and preexisting baseline effusion.Patient is female.Servicing is not due at this time for the generator.The force visualization features used was graph, dashboard, vector and visitag.The parameters for stability used were 3 mm, 3 sec, 25% and 3 grams.Color options used were fti.No additional filter used with the visitag.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.The physician information was provided.

Brand Name
SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19550866
Report Number2029046-2024-01971
Device Sequence Number12445084
Product Code OBJ
UDI-Device Identifier10846835000139
UDI-Public10846835000139
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_SOUNDSTAR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS NREG NEEDLE.; THMCL SMTCH SF BID, TC, D-F.; UNK GENERATOR.; UNK PUMP.; UNK_CARTO 3.; UNK_CARTO VIZIGO SHEATH.; UNK_OCTARAY NAV.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexFemale